UNUSUAL OPIOID WITHDRAWAL SYNDROME. A Case-report

Karen M. Kumor, Louise B. Grochow, Frederick Hausheer

Research output: Contribution to journalArticlepeer-review

Abstract

In a patient with advanced cancer, neurosurgery relieved severe pain that had been uncontrolled by very high doses of opioids. On reduction of opioid dosage he had visual and auditory hallucinations and showed deterioration of consciousness progressing to coma. Naloxone worsened his mental state whereas morphine restored it to normal. This syndrome may be related to opioid withdrawal at receptors other than the mu receptors that have been linked to analgesia and drug abuse.

Original languageEnglish (US)
Pages (from-to)720-721
Number of pages2
JournalThe Lancet
Volume329
Issue number8535
DOIs
StatePublished - Mar 28 1987

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint

Dive into the research topics of 'UNUSUAL OPIOID WITHDRAWAL SYNDROME. A Case-report'. Together they form a unique fingerprint.

Cite this